MAUDE Adverse Event Report: ETHICON INC. SURGICEL ORIGINAL 2INX14IN(5.1CMX35.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL ORIGINAL 2INX14IN(5.1CMX35.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1951
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 50 year old patient with fibroids and endometriosis underwent a laparoscopic total hysterectomy (tlh) procedure on an unknown date where absorbable hemostat was used.There were bilateral ovarian endometriosis cysts and significant adhesions around the uterus.The bilateral ureters were separated, the uterus was removed, and no obvious ureteral injury was observed during the surgery.On the 18th postoperative day, bilateral hydronephrosis developed from an abscess in the renal pelvis, and bilateral ureteral stents were placed because it appeared that ureteral peristalsis had been suppressed.Five months after surgery, the stent was removed.Her entire pelvis was fused due to endometriosis.Small bleeding occurred during the adhesiolysis process, and absorbable hemostat was used to stop the bleeding.Blood continued to accumulate in the douglas fossa after surgery, and we believe that surgicel and blood accumulation increased the risk of infection.In such cases, a drain should be left in place and antibiotics administered for several days postoperatively, reducing the risk of pelvic infection and abscess formation.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What are the name and date of index surgical procedure? 3.What were the diagnosis and indication for the index surgical procedure? 4.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.5.Was there any intraoperative concurrent use of other products? 6.What was the lot number? 7.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 8.Where was the surgicel used (on what tissue)? 9.How much surgicel was used during the procedure? 10.Was the surgicel product left in place? was the excess removed? 11.Did an infection occur? 12.Were cultures performed? if yes, results? 13.Has any surgical or medical intervention been performed? 14.What is physician¿s opinion as to the cause of or contributing factors to this event? 15.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative adverse event? 16.What is the patient¿s current status? 17.If applicable, will product be returned, return date, tracking information? 18.What is the users experience w/ surgicel original and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Additional information was requested, and the following was obtained: please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 50 years old female.What are the name and date of index surgical procedure? total laparoscopic hysterectomy (tlh) and the date is unknown.The following information was requested, but unavailable: "our sales representative is currently trying to see if he can meet with the surgeon.It will take a little longer.When we get more information, we will update the ""notes"" in ecm.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 50 years old female.What are the name and date of index surgical procedure? total laparoscopic hysterectomy (tlh) and the date is unknown.What were the diagnosis and indication for the index surgical procedure? please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.Was there any intraoperative concurrent use of other products? what was the lot number? what was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? to address the bleeding.Where was the surgicel used (on what tissue)? how much surgicel was used during the procedure? was the surgicel product left in place? was the excess removed? did an infection occur? were cultures performed? if yes, results? has any surgical or medical intervention been performed? what is physician¿s opinion as to the cause of or contributing factors to this event? was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative adverse event? what is the patient¿s current status? if applicable, will product be returned, return date, tracking information?=>no sample will be returned.What is the users experience w/ surgicel original and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL ORIGINAL 2INX14IN(5.1CMX35.6CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18539438
Report Number2210968-2024-00506
Device Sequence Number6383004
Product Code LMG
UDI-Device Identifier10705031003019
UDI-Public10705031003019
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1951
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexFemale